Extensions defined using bornologies

Alessandro Caterino

Italy

Università degli Studi di Perugia

Dipartimento di Matematica e Informatica, Università degli Studi di Perugia, Via Vanvitelli 1, 06123, Perugia, Italy.

M. Cristina Vipera

Italy

Università degli Studi di Perugia

Dipartimento di Matematica e Informatica, Università degli Studi di Perugia, Via Vanvitelli 1, 06123, Perugia, Italy.
|

Accepted: 2013-07-31

|

Published: 2013-07-31

DOI: https://doi.org/10.4995/agt.2011.1644
Funding Data

Downloads

Keywords:

Boundedness, Bornology, Topological extension, B-extension

Supporting agencies:

This research was not funded

Abstract:

Many extensions of a space X such that the remainder Y is closed can be constructed as B-extensions, that is, by defining a topology on the disjoint union X [ Y , provided there exists a map, satisfying some conditions, from a basis of Y into the family of the subsets of X which are “unbounded” with respect to a given bornology in X. We give a first example of a (nonregular) extension with closed remainder which cannot be obtained as B-extension. Extensions with closed discrete remainders and extensions whose remainders are retract are mostly considered. We answer some open questions about separation properties and metrizability of B-extensions.
Show more Show less

References:

G. Beer, On metric boundedness structures, Set-Valued Anal. 7 (1999), 195–208. http://dx.doi.org/10.1023/A:1008720619545

G. Beer, On convergence to infinity, Monathsh. Math. 129 (2000), 267–280. http://dx.doi.org/10.1007/s006050050075

G. Beer, Embeddings of bornological universes, Set-Valued Anal. 16, no. 4 (2008), 477–488. http://dx.doi.org/10.1007/s11228-007-0068-2

A. Caterino, G. D. Faulkner, M. C. Vipera, Construction of compactifications using essential semilattice homomorphisms, Proc. Amer. Math. Soc. 116 (1992), 851–860. http://dx.doi.org/10.1090/S0002-9939-1992-1111215-7

A. Caterino and S. Guazzone, Extensions of unbounded topological spaces, Rend. Sem. Mat. Univ. Padova 100 (1998), 123–135.

A. Caterino, F. Panduri and M. C. Vipera, Boundedness, one-point extensions and B-extensions, Math. Slovaca. 58, no. 1 (2008), 101–114. http://dx.doi.org/10.2478/s12175-007-0058-8

R. E. Chandler and G. D. Faulkner, Singular compactifications: the order structure, Proc. Amer. Math. Soc. 100 (1987), 377–382. http://dx.doi.org/10.1090/S0002-9939-1987-0884483-2

R. Engelking, General Topology, Heldermann, Berlin, 1989.

L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, 1960. http://dx.doi.org/10.1007/978-1-4615-7819-2

S. T. Hu, Boundedness in a topological space, J. Math. Pures Appl. 28 (1949), 287–320.

S. T. Hu, Introduction to general topology, Holden-Day inc., San Francisco, 1969.

M. C. Vipera, Some results on sequentially compact extensions, Comment. Math. Univ. Carolinae 39 (1998), 819–831.

Show more Show less